Heat, Cape Girardeau
- When
- August 6, 12:00 PM CST to August 9, 6:00 PM CST
- Where
- Cape Girardeau forecast zone
- Injuries
- 5 direct, 0 indirect
- Reported by
- ASOS
- Coordinates
- 37.384, -89.684 (the zone’s center; the record gives no point)
Surface high pressure located over the Deep South remained nearly stationary. A persistent hot and humid southwest wind flow around this high brought an extended period of dangerously high heat indices, ranging from 105 to 110 degrees on several afternoons.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Surface high pressure located over the Deep South remained nearly stationary. A persistent hot and humid southwest wind flow around this high brought an extended period of dangerously high heat indices, ranging from 105 to 110 degrees on several afternoons. A golfer overheated while playing at a tournament in Piedmont in Wayne County. The golfer was taken by ambulance to an area hospital. At least several other persons were treated for heat-related illnesses, but no exact count of heat-related cases was available from hospitals. Two cooling centers were opened in Cape Girardeau.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 6, 2:10 AM CST, 9 hours 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
310 AM CDT MON AUG 6 2007
.DISCUSSION...
MAIN FORECAST CONCERN CONTINUES TO BE THE HEAT.
UNLIKE YESTERDAY...SURFACE WINDS WILL BE A LITTLE LESS OF A FACTOR
IN MIXING DOWN DEW POINTS THIS AFTERNOON. MID AFTERNOON DEW POINTS
AROUND 70 AND TEMPS IN THE UPPER 90S WILL PRODUCE HEAT INDICES
NEAR 105 DEGREES. THOUGH SOME LOCATIONS MAY NOT TECHNICALLY MEET
ADVISORY CRITERIA...THE PROLONGED HEAT WAVE WARRANTS CONTINUED
ATTENTION AND KEPT OUR HEAT ADVISORY GOING FOR TODAY. CONDITIONS
ARE EXPECTED TO BE A LITTLE WORSE FOR TUESDAY...WITH AFTERNOON MAX
TEMPS AROUND 100 DEGREES WITH DEW POINTS MOSTLY IN THE LOWER 70S.
WITH EXPECTED HEAT INDICES IN THE 103 TO 108 DEGREE RANGE...EXTENDED
THE HEAT ADVISORY INTO TUESDAY.
BEYOND TUESDAY...THE UPPER HIGH WILL REMAIN JUST TO OUR
SOUTH...AND SURFACE HIGH PRESSURE WILL BE OVER THE GULF OF MEXICO.
THIS WILL CONTINUE TO HELP PUMP WARM MOIST AIR INTO THE REGION. WE
WILL REMAIN IN THIS STAGNANT HOT WEATHER PATTERN THROUGH THURSDAY.
WITH EXPECTED AFTERNOON HIGHS AROUND 100 DEGREES...HEAT INDICES
MAY FLIRT WITH 110 DEGREES FOR WEDNESDAY AND THURSDAY...AND WE
WILL CONTINUE MONITOR FORECAST TEMPS AND DEW POINTS TO DECIDE IF
SOMETHING MORE THAN HEAT ADVISORIES WILL NEED TO BE ISSUED.
A SMALL RAY OF HOPE IS SHOWN BY FRIDAY...WITH GFS BRINGING A WEAK
FRONT ACROSS OUR REGION THURSDAY NIGHT INTO EARLY FRIDAY. THOUGH
AM NOT INCLUDING ANY POPS WITH PASSAGE OF THIS FRONT AT THIS
POINT...IF THIS SOLUTION PANS OUT...IT MAY BRING DOWN TEMPS AND
DEW POINTS JUST ENOUGH TO PROVIDE A LITTLE RELIEF FROM THE HEAT BY
THE WEEKEND.
FOR THE NEAR TERM TEMPS...PREFERRED THE WARMER HIGHS AND LOWER DEW
POINTS OF THE LATEST MAV GUIDANCE. IN THE EXTENDED...ONLY MADE A
FEW MINOR TWEAKS BASED ON THE LATEST MEX GUIDANCE.
&&
.AVIATION...
A FEW CU POSSIBLE TODAY...OTHERWISE THERE MAY BE SCT CI. SW WINDS UP
TO 10 KTS EXPECTED TODAY...THEN S 5 KTS OR LESS TONIGHT. BRIEF MVFR
VSBYS DUE TO HZ POSSIBLE THRU 13Z THIS MORNING.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR BALLARD-CALDWELL-
CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR BOLLINGER-BUTLER-CAPE
GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-RIPLEY-
SCOTT-STODDARD-WAYNE MO.
IL...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR GIBSON-PIKE-POSEY-
SPENCER-VANDERBURGH-WARRICK.
&&
PUBLIC...RST
AVIATION...CNHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 428 AM CDT MON AUG 6 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-070930- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 428 AM CDT MON AUG 6 2007 ...HEAT ADVISORY IN EFFECT THROUGH TUESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT HIGH TEMPERATURES WILL REACH THE UPPER 90S THIS AFTERNOON. COMBINED WITH THE HIGH RELATIVE HUMIDITY ACROSS THE AREA...HEAT INDEX READINGS WILL BE NEAR 105 DEGREES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTERNOON TEMPERATURES WILL REACH AROUND 100 DEGREES ON TUESDAY...PRODUCING HEAT INDEX READINGS OF 105 TO 108 DEGREES AT MOST LOCATIONS. THESE HOT AND HUMID CONDITIONS WILL PERSIST THROUGH THE END OF THE WORK WEEK...WITH ADDITIONAL HEAT ADVISORIES LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RST
The national radar mosaic for the moment the first event began.
11 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48733, 48735, 48740, 48743, 48745, 48730, 48731, 48734, 48741, 48742, 48746.